I get palpitations sometimes approx 20 times a day. It's driving me mad and can be quite frightening. I have been on methotrexate 25mg for RA for almost 2 years. I am also taking leflunomide 10mg daily. I would be grateful for advise you could give me. Thanks.
Can you tell me if methotrexate 25mg weekly can cause palpitations?
Question posted by alisonhoney on 30 March 2013
Last updated on 2 April 2013
It could be your Arava (leflunomide) or even an interaction between your two DMARDs (leflunomide and methotrexate are not normally prescribed together and, when they are, your methotrexate dosage should typically be lowered from the maximum of 25mg.) I've been on both DMARDs together and did end up in the emergency room with severe dizziness from the leflunomide and heart palpitations and tightness in my chest where I thought I was having a heart attack. Leflunomide can also cause hyperthyroidism which causes heart palpitations too. I agree with the MD who has already responded: see your doctor right away and be sure to have them contact your Rheumatologist to let him or her know what's happening too.
Best of luck!
as you are having frequent palpitations, contact your doctor immediately & follow his/her recommendations.
Madhup Joshi, MD
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.